Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIDS Treatment
Jun 10, 2003

If a patient who is severely anemic with hemoglobin count of 9 along with a CD4 count is 88 and a viral load of 400,000. The doctor has started this person on the following medications: Videx EC 250mg 1xday, Viread 300mg 1xday, Epivir 150mg 2/day, Sustiva 600mg along with 2 teaspoons of Mepron a day. Now how soon should the patient's CD4 go up along with a reduction of the viral load.

Response from Dr. Young

Thanks for your question.

The regimen that the doctor has prescribed seems like a reasonable one, though has not been formally tested in clinical trials. It should be pointed out that the lamivudine (Epivir) can be taken 300 mg once daily-- generating an entirely once-daily drug regimen when combined with didanosine (Videx EC), tenofovir (Viread) and efavirenz (Sustiva, Stocrin).

I usually like to see a 90-95% reduction in the viral load after one month and a 99% reduction by 8-12 weeks. This would mean that the viral load after one month should be 40,000 or lower after one month-- ideally, about 4000.

CD4 cell count rises tend to lag behind the dramatic drops in viral loads, but can increase at least 100 cells/year, if things go according to plans. (This averages to about 10 cells/month, if your trying to calculate.) Don't hold me to this, as some persons have much greater increases and others slower-- it depends on the overall health of ther person, how low the CD4 count was prior to starting and other medical complications. BY



Previous
infected with drug resistance- prognosis
Next
Rephrased question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement